ADVERTISEMENT
ADVERTISEMENT

Q. Does Spironolactone cause a hot feeling in patients who have heart failure with preserved ejection fraction?

Answered by
Dr. Prashant Valecha
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 01, 2022

Hello doctor,

My mother has heart failure with preserved ejection fraction. Currently, she is using tablet Carvedilol and tablet Spironolactone. She is feeling too hot and is scared that the condition may worsen. Does she need to change the dosage of Spironolactone in the summer heat? Also, is a daily thiamine supplementation good, and if so, in what dosage?

Kindly advise.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

I understand your concern. Tablet Spironolactone is a potassium-sparing diuretic. I suggest you monitor the levels of her serum electrolytes like sodium (Na+) and potassium (K+), water intake, and urine output to change the dose. If she is well tolerating the current dose, there is no need to change the dose. Only increase the water intake as ejection fraction is preserved.

Thiamine is vitamin B1. It is better to take a B complex with vitamin B and folic acid. They can be taken on alternate months as they are water-soluble vitamins and do not accumulate like fat-soluble vitamins (Vitamin A, D, E, and K).

Also, I suggest she lives in cool places, on lower floors of a building, or in areas having AC (air conditioners) or air coolers, and avoid extreme sun.

I hope this helps.

Do revert in case of further doubts.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
How to remove the excess abdominal fluid in a colon cancer patient?

.. be given a trial of albumin and furosemide, which is diuretics, intravenously slowly in a monitored setting. They are afraid of the spread of the tumor further by putting needles through the peritoneum. Please, also try oral diuretics meanwhile. B...   Read full

I have lower back pain, and my creatinine level is high. Are my kidneys failing?

.. immediately, and check your weight and blood pressure daily. If fever persists, then Dytor plus (Spironolactone and Torasemide)  also needs to be reduced. High creatinine of 1.4 is mostly because of fever, which would settle once the fever goes...   Read full

I have congestive heart failure with EF at 42. Will this get normal with healthy diet?

.. explain that heart failure is a clinical syndrome. EF (ejection fraction) is not the only element indicative of heart failure. It may differ based on the clinical situation and other parameters. I agree with your current therapy. I agree with you...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Management of Coronasomnia
Coronasomnia refers to increased sleep problems among people during the COVID-19 pandemic. Read the below article to get...  Read more»
Balantidiasis - Causes, Signs and Symptoms, Diagnosis, Treatment, and Prevention
Balantidiasis is a rare bacterial infection caused by a parasite called Balantidium coli. Read the article below to know...  Read more»
JAK Inhibitors in Treating Rheumatoid Arthritis
Doctors mainly suggest JAK or Janus kinase inhibitors for patients with rheumatoid arthritis to ease their symptoms. Rea...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.